Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 33, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 10, 2015, 11:11 AM CDT for Obion County, Weakley County, Tennessee. It took effect at Mar 10, 2015, 7:00 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2015, 11:11 AM CDT (16:11 UTC)
- In effect from
- Mar 10, 2015, 7:00 PM CDT
- Expired
- Mar 11, 2015, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Obion River near Martin (NOMT1). The gauge peaked at 18.82 ft at Mar 10, 2015, 10:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07025400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
550
WGUS44 KMEG 101611
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT TUE MAR 10 2015
The National Weather Service has issued a Flood Warning for the North
Fork Obion River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
TNC131-183-110600-
/O.NEW.KMEG.FL.W.0033.150311T0000Z-150311T0600Z/
/NOMT1.1.ER.150311T0000Z.150311T0000Z.150311T0000Z.NO/
1111 AM CDT TUE MAR 10 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the North Fork Obion River near Martin
* from Tuesday March 10 until Tuesday March 10.
* At 10 AM Tuesday the stage was...18.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.0 feet Tuesday March 10.
* Flood stage is 20.0 feet.
At 20.0 feet, Flooding is occurring along the North Fork Obion River
in Northeast Obion County and Northwest Weakley County. Flooding is
also occurring in low lying areas near Union City..
&&
LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909
$$
TNC039-071-111611-
/O.NEW.KMEG.FL.W.0034.150310T1642Z-000000T0000Z/
/SAVT1.1.ER.150310T1642Z.150315T2300Z.000000T0000Z.NO/
1111 AM CDT TUE MAR 10 2015
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tennessee River at Savannah
* from Tuesday March 10 until further notice.
* At 10 AM Tuesday the stage was...368.5 feet.
* Minor flooding is forecast.
* Flood stage is 370.0 feet.
* Forecast to rise above flood stage by Tuesday March 10 and continue
to rise to near 374.6 feet by Sunday March 15. Additional rises are
possible thereafter.
At 375.0 feet, Road going north from Catfish Lane to Coffee Landing
Road is flooded near the Highway 64 bridge. Sections of Coffee
Landing Road are under 5 feet of water..
&&
LAT...LON 3548 8836 3548 8805 3527 8805 3514 8823
3501 8823 3501 8838
$$1 follow-up statement
430 WGUS84 KMEG 110159 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 859 PM CDT TUE MAR 10 2015 The Flood Warning is canceled for the North Fork Obion River. && TNC131-183-110229- /O.CAN.KMEG.FL.W.0033.000000T0000Z-150311T0600Z/ /NOMT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 859 PM CDT TUE MAR 10 2015 Forecast information for North Fork Obion River near Martin * At 08 PM Tuesday the stage was 18.6 feet. * No flooding is currently forecast. * Flood stage is 20.0 feet. * Forecast...The river will rise to near 18.1 feet Wednesday March 11. * At 18.0 feet...Low land and agriculture flooding is occurring near the North Fork of the Obion River. && LAT...LON 3649 8909 3649 8872 3633 8872 3633 8909 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 11:07 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 10, 11:07 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1107 AM CDT TUE MAR 10 2015 .DISCUSSION... 1012 MB SURFACE LOW LOCATED NEAT PARIS TN ATTM AND MOVING NORTHEAST. AREA OF BEST LIFT AND DEEP MOISTURE LIFTING OFF TO THE NORTHEAST AS WELL LEAVING BEHIND LIGHT RAIN AND DRIZZLE ACROSS MUCH OF THE AREA. HAVE TAPERED POPS AND QPF FROM WEST TO EAST THIS AFTERNOON AND MENTIONED DRIZZLE. TEMPS LOOK GOOD WITH COOLER READINGS ACROSS NE AR TO THE WEST OF THE SURFACE LOW AND MILDER...UPPER 60S...POSSIBLE SOUTH OF THE LOW ACROSS NE MS. UPDATE ALREADY OUT. SJM && PREV DISCUSSION... /ISSUED 401 AM CDT TUE MAR 10 2015/ MAIN FORECAST CONCERNS WITH THIS PACKAGE ARE HYDROLOGY RELATED WITH SEVERAL PERIODS OF MODERATE TO LOCALLY HEAVY RAIN EXPECTED THROUGH FRIDAY. CURRENTLY...A WEAK SURFACE LOW WAS LOCATED JUST EAST OF THE ARKLATEX MOVING NORTH-NORTHEAST. RADAR IMAGERY AND SURFACE OBS CONFIRM AN AREA OF MODERATE TO HEAVY RAIN SLOWLY PROGRESSING NORTH ASSOCIATED WITH STRONG MOISTURE CONVERGENCE NORTHEAST OF THE LOW CENTER. AN INCREASINGLY MOIST BOUNDARY LAYER WITH UPPER 50S AND LOW 60S DEWPOINTS WAS ADVECTING NORTH ALONG THE CORE OF A 40 TO 50KT LOW LEVEL JET. PWAT VALUES HAVE BEEN STEADILY INCREASINGLY OVERNIGHT. AT 00Z...THE OBSERVED SOUNDING FROM JAN RECORDED A PWAT VALUE OF 1.42 INCHES WITH THAT VALUE HAVING NOW INCREASED INTO THE 1.6-1.7 INCH RANGE PER RUC INITIALIZATION. THIS PRECIP CERTAINLY IS NOT TRULY DRIVEN BY WARM CLOUD PROCESSES BUT IT IS EFFICIENT NONETHELESS. EMBEDDED LIGHTNING STRIKES HAVE ALSO BEEN OBSERVED INTERMITTENTLY THROUGH THE EARLY MORNING. MODEL GUIDANCE HAS BEEN CONSISTENTLY UNDER-DOING MODEL QPF ASSOCIATED WITH THIS FEATURE BUT HAS SLOWLY BEEN CATCHING UP. PREFERRED RAPID REFRESH AND HI-RES GUIDANCE IN THE NEAR TERM AS IT HAD A MUCH BETTER HANDLE ON THIS AREA OF PRECIP. OPTED NOT TO ISSUE ANY HYDRO-RELATED HEADLINES WITH THIS FORECAST PACKAGE BUT GIVEN THE QUICK 0.5 TO 1 INCH OF RAINFALL EXPECTED THIS MORNING AND MORE IN THE FORECAST...BELIEVE THAT A FLOOD WATCH WILL LIKELY BECOME NECESSARY IN SUBSEQUENT FORECAST PACKAGES. HI-RES MODELS ALL AGREE THAT PRECIP SHOULD MOVE NORTH AND EAST FAIRLY QUICKLY THIS MORNING AS THE LOW PRESSURE CENTER ADVANCES NORTH. GIVEN THE NORTHWARD TRAJECTORY OF THE SYSTEM...THE SURFACE PRESSURE TROUGH/MOISTURE GRADIENT WILL NOT COMPLETELY EXIT THE MIDSOUTH...HOWEVER...IT WILL BE SHUNTED SLOWLY EAST THROUGH THE DAY. EXPECT THAT SHOWERS AND EMBEDDED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON GIVEN SUFFICIENT LOW-LEVEL FORCING AND HAVE KEPT THE HEAVIEST QPF ACROSS NORTHEAST MS TUESDAY EVENING INTO THE OVERNIGHT. SCATTERED SHOWERS CAN BE EXPECTED BEHIND THE SURFACE TROUGH ALTHOUGH THE HEAVIEST PRECIP WILL HAVE EXITED EASTERN AR/MO BOOTHEEL/WEST TN/NORTHWEST MS BY NOON ON TUESDAY. MEDIUM TO LONG-TERM A PERSISTENT SUBTROPICAL CONNECTION IS SHOWN CONCLUSIVELY ON IR SATELLITE IMAGERY THIS MORNING AND THIS CONNECTION WILL REMAIN IN TACT THROUGH FRIDAY. THIS IS CERTAINLY A RATHER UNIQUE UPPER LEVEL FLOW REGIME AS SPLIT FLOW CONTINUES WITH A NEARLY STATIONARY UPPER LEVEL TROUGH DIGGING TO VERY LOW LATITUDES. IT IS NOT OVERLY UNCOMMON BUT IT IS ANOMALOUS TO SEE A 500 MB TROUGH DIG SO DEEPLY INTO CENTRAL MEXICO. IT IS THIS FEATURE THAT WILL UPHOLD THE SUBTROPICAL MOISTURE FEED AS SHORTWAVES CONTINUE TO ROTATE AROUND IT. THE SURFACE TROUGH WILL NEVER COMPLETELY EXIT THE MIDSOUTH AND SHOWERS ARE EXPECTED ALONG IT THROUGH THURSDAY MORNING. BY THIS TIME...A STRONGER SHORTWAVE EJECTS INTO THE SOUTHERN US WITH CYCLOGENESIS OCCURRING IN THE NORTHERN GULF OF MEXICO. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL LIKELY DEVELOP NORTH OF THE WARM FRONT AND ALONG THE FRONTAL BOUNDARY. SEVERAL MORE DAYS OF LOW AND MID LEVEL MOISTENING WILL LIKELY INCREASE PWATS INTO THE 1.5-1.7 INCH RANGE YIELDING MORE EFFICIENT PRECIP PRODUCTION. GIVEN THE SLOW MOVING NATURE OF THE SYSTEM AND POTENTIAL PROLONGED PERIODS OF MODERATE TO LOCALLY HEAVY RAIN/THUNDERSTORMS...EXPECT THAT AN ADDITIONAL 1-2 INCHES OF RAIN IS POSSIBLE. THERE IS SOME UNCERTAINTY WITH REGARD TO THE SURFACE LOW TRACK AS THE 00Z NAM SHOWS A FURTHER WESTERN TRACK WITH SURFACE-BASED CAPE DEVELOPING BETWEEN 500-1000 J/KG. DO NOT THINK THAT THIS AMOUNT OF POSITIVE BUOYANT ENERGY WILL BE REALIZED...BUT IT IS SOMETHING TO WATCH. THE GOOD NEWS IS THAT AFTER THIS SHORTWAVE LIFTS OUT EARLY SATURDAY MORNING...A FEW DRY DAYS WILL LIKELY BE IN STORE. AMAZINGLY...BOTH THE ECMWF AND GFS BOTH CUTOFF THE LOW OVER NORTHERN MEXICO AND RETROGRADE IT BACK TO THE WEST BEFORE IT BECOMES ABSORBED BY THE NORTHERN STREAM. AT THIS POINT...CANNOT ARGUE WITH THE AGREEMENT BUT CUT OFF LOW PRESSURE SYSTEMS ARE NOTORIOUSLY HARD TO PREDICT AND SENSIBLE WEATHER IN THE LONG TERM WILL LIKELY HINGE ON THE BEHAVIOR OF THIS FEATURE. FOR NOW...EXPECT DRY AND SEASONAL TEMPERATURES TO PREVAIL IF NOT SLIGHTLY ABOVE AVERAGE. TVT && .AVIATION... 12Z TAFS REGIONAL RADAR MOSAIC SHOWED AND UPPER LEVEL WAVE NEAR THE ARKLAMISS...MOVING NORTHEAST. BETWEEN 15Z AND 18Z...RAIN CHANCES SHOULD DECREASE AND FLIGHT CATEGORIES SHOULD IMPROVE TO MVFR BEHIND THIS FEATURE...IN THE LOW LEVEL WARM SECTOR. FOR THE 12Z TAFS... FOLLOWED 06Z NAM FORECAST SOUNDINGS...WHICH CORRELATED WELL WITH ONGOING TRENDS. GFS LAMP CIGS APPEARED TO BE RELYING ON PERSISTENCE. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 10, 5:02 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 502 AM CDT TUE MAR 10 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 502 AM CDT TUE MAR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT MODERATE TO LOCALLY HEAVY RAIN EARLY THIS MORNING WILL CONTINUE ELEVATE AREA RIVERS ALTHOUGH NO SIGNIFICANT IMPACTS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FLOODING WILL CONTINUE TO BE POSSIBLE WEDNESDAY THROUGH FRIDAY AS MORE HEAVY RAINFALL IS LIKELY...ESPECIALLY THURSDAY THROUGH FRIDAY MORNING. A STEADY RISE ON AREA RIVERS WITH ELEVATED FLOWS ON STREAMS IS EXPECTED DUE TO EXCESSIVE RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:11 AM CDT | River Flood Warning | MEG | Decatur, Hardin | 7 days |
| Mar 10, 11:19 AM CDT | River Flood Advisory | MEG | Dyer, Lake, Lauderdale | 47 hr |
| Mar 10, 11:19 AM CDT | River Flood Advisory | MEG | Lauderdale, Tipton | 47 hr |
| Mar 10, 11:22 AM CDT | River Flood Advisory | MEG | Decatur, Perry | 4 days |
| Mar 10, 2:23 PM CDT | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 21 days |
| Mar 10, 2:27 PM CDT | River Flood Warning | MEG | Lauderdale, Tipton | 12 days |
| Mar 10, 2:31 PM CDT | River Flood Advisory | MEG | Lake | 44 hr |
| Mar 10, 2:35 PM CDT | River Flood Advisory | MEG | Shelby | 6 days |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.